Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 2, NWS Corpus Christi, TX

April 24, 2019Live Oak County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 24, 2019, 5:21 PM CDT for Live Oak County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2019, 5:21 PM CDT (22:21 UTC)
Expired
Apr 24, 2019, 5:45 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:30 PM CDTFUNNEL CLOUDGeorge West, TXWITNESSED BY 4 PEOPLE OBSERVING FROM THE EXXON GAS STATION ON HWY 281 IN GEORGE WEST
Apr 24, 5:33 PM CDTTSTM WND DMG1 N George West, TX2 POWER POLES DOWN JUST NORTH OF GEORGE WEST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

858 
WFUS54 KCRP 242221
TORCRP
TXC297-242245-
/O.NEW.KCRP.TO.W.0002.190424T2221Z-190424T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
521 PM CDT Wed Apr 24 2019

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  West central Live Oak County in south central Texas...

* Until 545 PM CDT.
    
* At 520 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Simmons, or 7 miles west of George West, moving
  east at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  George West around 535 PM CDT.
  Oakville around 540 PM CDT.
  River Creek Acres around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2850 9805 2826 9803 2828 9833 2840 9833
TIME...MOT...LOC 2220Z 267DEG 26KT 2834 9825 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

Wagner
1 follow-up statement
548 
WWUS54 KCRP 242230
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
530 PM CDT Wed Apr 24 2019

TXC297-242245-
/O.CON.KCRP.TO.W.0002.000000T0000Z-190424T2245Z/
Live Oak TX-
530 PM CDT Wed Apr 24 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
LIVE OAK COUNTY...
    
At 530 PM CDT, a severe thunderstorm capable of producing a tornado
was located near George West, moving east at 30 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  George West around 535 PM CDT.
  Oakville around 540 PM CDT.
  River Creek Acres around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2850 9805 2826 9803 2830 9824 2840 9823
TIME...MOT...LOC 2230Z 267DEG 26KT 2834 9817 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

Wagner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:42 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 24, 3:42 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
342 PM CDT Wed Apr 24 2019

.SHORT TERM (Tonight through Thursday Night)...

Significant cloud cover through much of the day and morning
convection to the north continues to complicate the convective
situation for South Texas tonight. Temperatures from Cotulla and
Faith Ranch north have fallen into the 60s with an outflow
boundary pushing south toward Laredo. Another outflow boundary
exists north of Eagle Pass. Many of the more recent mesoscale
models have minimal activity across the NW portion of the area
with the front pushing in around 00Z, but when the front reaches
the more unstable air toward the center of the CWA would develop a
line of convection. Have lowered PoPs in response to this west,
but will keep chance mention there. Assuming convection can fire
this evening at least by the time it moves into the central part
of the area, we do have plenty of ingredients in place for strong
to severe storms. 19Z sounding indicated steep mid level lapse
rates, fairly high 0-6km shear (models prog even better west),
nearly 2k CAPE and little to no CIN. But, will first have to get
past the rain/cloud cooled air northwest. Timing wise...thinking
west of a line from Beeville to Alice will see most of the
activity before 9PM, then the Coastal Bend and Victoria Crossroads
between 9PM and midnight...maybe a bit later right along the
coast. Primary threat remains strong winds and hail, though with
0-6km shear 60kt or above, a tornado or two can not be ruled out,
especially if we can get any discrete cells at the onset.

Once the front moves through and convection end, will hold onto
clouds through the night, but should clear pretty rapidly during
the morning Thursday. The rest of the short term forecast period
will be quiet and dry. Despite the cold front high temperatures
tomorrow will be similar or warmer Thursday than today with highs
from the lower to mid 80s east to the lower 90s west. Dpts should
decrease into the 50s west and lower 60s east to make it feel a
bit drier. Mainly clear skies are anticipated with a light to
moderate northwesterly wind through tomorrow, with winds becoming
light and variable tomorrow night.

&&

.LONG TERM (Friday through Tuesday night)...

The end of the week and early next week will be dominated by upper-
level high pressure.  At the surface, a ridge will be nearly
overhead Friday then push east Friday night into Saturday, allowing
return flow to establish over South Texas.  Still, deeper moisture
will not arrive into the region from the south until the end of the
forecast period, so the next rain chances do not appear until
Tuesday (and even then are quite low).  Dewpoint temperatures will
be fairly low through Saturday (mid 50s-low 60s), before gradually
increasing to near 70F early next week.  Temperatures will be above
normal, with maxima ranging from low/mid 80s over Virginia
Crossroads and immediate coast to low/mid 90s in the Rio Grande
Valley.  Low temperatures will primarily be in the 60s.

&&

.MARINE...

Onshore flow this afternoon will become offshore tonight as a cold
front moves through the area. Showers and thunderstorms are likely
as the front moves through, mainly after midnight. SCEC conditions
may occur Thursday for a time in open waters.  Light northeast
wind is forecast Friday as high pressure resides nearly overhead.
Return flow will establish Friday night and Saturday as the ridge
slides east toward the north-central Gulf. Moderate southeasterly
flow is expected Saturday night into early Monday, before the
pressure gradient begins to increase and some slightly stronger
winds are possible later Monday into Tuesday night. No rain is
expected through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  87  64  88  64  /  70  10   0   0   0
Victoria          64  83  61  86  60  /  80  10   0   0   0
Laredo            63  90  64  93  64  /  30   0   0   0   0
Alice             64  87  61  89  60  /  60   0   0   0   0
Rockport          67  82  66  84  67  /  70  10   0   0   0
Cotulla           58  88  59  88  60  /  40   0   0   0   0
Kingsville        65  88  62  89  62  /  50   0   0   0   0
Navy Corpus       69  82  69  84  69  /  60  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...SHORT TERM
SK/99...LONG TERM
Hazardous weather outlook, Apr 24, 6:07 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
607 AM CDT Wed Apr 24 2019

TXZ229>234-239>247-342>347-442-443-447-251115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
607 AM CDT Wed Apr 24 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Chances for showers and thunderstorms will increase today across
South Texas. Some storms may be strong to possibly severe this
afternoon into this evening. Damaging winds and large hail are the
primary hazards but an isolated tornado or two will be possible.

There is a moderate risk for dangerous rip currents today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.

GMZ230-235-250-255-270-275-251115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
607 AM CDT Wed Apr 24 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
this evening and tonight. Some storms may be strong to severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.

In the hours before

Special weather statement, Apr 24, 4:32 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
432 PM CDT Wed Apr 24 2019

TXZ230-242200-
McMullen-
432 PM CDT Wed Apr 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

At 432 PM CDT, a strong thunderstorm was located 11 miles north of
Loma Alta, or 12 miles south of Tilden, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of central McMullen
County.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2818 9874 2836 9873 2849 9846 2820 9839
TIME...MOT...LOC 2132Z 252DEG 9KT 2828 9858

Wagner
Special weather statement, Apr 24, 5:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
505 PM CDT Wed Apr 24 2019

TXZ230>232-242230-
Live Oak-McMullen-Bee-
505 PM CDT Wed Apr 24 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 505 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nell to near Simmons. Movement was
east at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Choke Canyon, Pawnee, Nell, Whitsett and Esseville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2869 9801 2872 9792 2869 9787 2853 9795
      2849 9839 2868 9825 2879 9810
TIME...MOT...LOC 2205Z 248DEG 23KT 2874 9814 2846 9825

Wagner

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:32 PM CDTSpecial Weather StatementCRPMcMullen28 min
Apr 24, 4:57 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen35 min
Apr 24, 5:05 PM CDTSpecial Weather StatementCRPLive Oak25 min
Apr 24, 5:35 PM CDTSpecial Weather StatementCRPDuval40 min
Apr 24, 5:44 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak46 min
Apr 24, 5:47 PM CDTSpecial Weather StatementCRPDuval43 min
Apr 24, 5:58 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak47 min
Apr 24, 6:20 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, Refugio, Victoria40 min
Apr 24, 6:35 PM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio40 min
Apr 24, 6:42 PM CDTFlash Flood WarningCRPBee93 min
Apr 24, 6:49 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces41 min
Apr 24, 6:53 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Calhoun, Goliad, Refugio, Victoria52 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.